MAUDE Adverse Event Report: K2M, INC. AN MI INSERTER INNER SHAFT; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

K2M, INC. AN MI INSERTER INNER SHAFT; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 602-90449
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual inspection: the inner shaft was returned with the knob fractured off of it.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.From aleutian an surgical technique guide: insertion option 2 - an mi inserter - insert the inner shaft through the proximal end of the inserter and rotate clockwise 1¿2 turns to engage the threads.Attach the implant to the distal end of the inserter.Final tighten the implant by turning the knob of the inner shaft on the proximal end of the inserter.The an slotted mallet may be used to aid in implant placement.X-ray or fluoroscopy may be used live or periodically to verify placement.After the implant is properly seated in the disc space, turn the inner shaft knob at the proximal end of the inserter to disengage the implant.In the event the implant must be removed, the an inserter can be reattached and the implant subsequently extracted.Care must be taken to protect the neural elements when removing the an inserter and an mi inserter from the surgical site.The an inserter can then be removed.For fine adjustments of the implant or countersinking, the an pusher may be utilized, if necessary.It was reported that the force used was greater than normal.The stg confirms that the an slotted mallet may be used to aid in implant placement.The most likely cause is excessive force with the mallet against the inner shaft caused the knob to fracture off.
 
Event or Problem Description
It was reported that the knobs of two aleutian an mi inserter inner shafts fell off after being struck with a hammer intra-operatively.Surgery was successfully completed with no delay.No adverse consequences or medical intervention were reported.This report will capture the second of 2 shafts.

Brand Name
AN MI INSERTER INNER SHAFT
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13760671
Report Number3004774118-2022-00101
Device Sequence Number17627966
Product Code MAX
UDI-Device Identifier10888857117556
UDI-Public10888857117556
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K150481
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number602-90449
Device Catalogue Number602-90449
Device Lot NumberMAJA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/16/2022
Initial Report FDA Received Date03/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown